Alert archive / Missouri / Special Weather Statements in 2018
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Oct 7, 2018, 6:41 PM CDT for Montgomery County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2018, 6:41 PM CDT (23:41 UTC)
- Expired
- Oct 7, 2018, 7:30 PM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
County Montgomery County, MO
The radar
The St Louis radar (KLSX), 71 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
360
WWUS83 KLSX 072341
SPSLSX
Special Weather Statement
National Weather Service St Louis MO
641 PM CDT SUN OCT 7 2018
MOZ042-049>051-059-080030-
Montgomery MO-Gasconade MO-Audrain MO-Osage MO-Callaway MO-
641 PM CDT SUN OCT 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AUDRAIN...
MONTGOMERY...NORTHEASTERN CALLAWAY...NORTHEASTERN OSAGE AND NORTHERN
GASCONADE COUNTIES UNTIL 730 PM CDT...
At 641 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Wellsville to 6 miles southeast of Chamois.
Movement was northeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Montgomery City, Hermann, Wellsville, New Florence, Jonesburg,
Bellflower, Martinsburg, Buell, Big Spring, Mineola, Gasconade, High
Hill, Middletown, Rhineland, Morrison, McKittrick, Danville, Americus
and Portland.
This includes Interstate 70 in Missouri between exits 170 and 183.
This also includes Deutschheim Historic Site and Graham Cave State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3911 9168 3918 9142 3914 9141 3914 9126
3885 9126 3884 9142 3871 9142 3870 9137
3864 9137 3858 9173
TIME...MOT...LOC 2341Z 242DEG 28KT 3908 9160 3860 9169
$$
CarneyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Oct 7, 6:35 PM CDT, 6 minutes earlier.
Area forecast discussion, Oct 7, 6:35 PM CDT, 6 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 635 PM CDT Sun Oct 7 2018 .SHORT TERM... (Through Late Monday Afternoon) Issued at 334 PM CDT Sun Oct 7 2018 Shortwave lifting northeastward through central Missouri this afternoon. This combined with surface based CAPES in excess of 2500 J/kg, 0 to 6 km bulk shear around 40 kts and PWs over 1.7 inches will continue to generate strong to severe storms through this evening. The main threats will be damaging winds, large hail and locally heavy rainfall. SPC has kept majority of forecast area in marginal risk through tonight, though best chances of severe storms will be now through 03z Monday. Late tonight the warm front should lift north of forecast area with precipitation tapering off by daybreak. Dry and above normal temperatures expected on Monday with highs in the 80s, about 15 degrees above normal for this time of year. Byrd .LONG TERM... (Monday Night through Next Sunday) Issued at 334 PM CDT Sun Oct 7 2018 Mdls remain in good agreement overall thru Wed. During this time, pattern also remains largely unchanged with a large upper ridge over the ern U.S. with a deepening trof across the Rockies. Mdls have this trof ejecting into the Plains late Tues and reaching the region on Wed. Widespread rain shud accompany this trof and have raised PoPs Tues night into Wed. Otherwise, have trended twd the warmer MOS for temps on Tues with sly flow in the low levels. There is some question regarding cloud cover, so have not trended too warm at this time. As the trof and accompanying sfc fnt moves thru the region on Wed, much cooler air will push into the region. Expect more seasonable temps thru the remainder of the forecast period. However, on Fri, another upper trof and associated cdfnt will push thru the region. Mdls bring another round of rain with this system as well. If timing remains similar with updates, going forecast for max temps may be on the warm side. Tilly && .AVIATION... (For the 00z TAFs through 00z Monday Evening) Issued at 624 PM CDT Sun Oct 7 2018 The cold front continues to push north, taking shower and storm activity with it. This pattern will continue through the night, with precipitation exiting the area shortly after midnight. Within the precipitation, MVFR to IFR cigs and visbys have been observed, and I expect this will continue until the precip exits the area. With all the precipitation that fell this afternoon, fairly weak flow, and scattering clouds, it stands to reason that some patchy fog could develop in the early morning hours. However, high res guidance is really not picking up on any morning fog. Therefore my confidence in any fog development is quite low and I have not included it in the TAFs. Things will finally quiet down across the area tomorrow. The biggest concern will be with southerly winds, which may gust up to 20 mph tomorrow afternoon. SPECIFICS FOR KSTL: I had hoped that I would be able to leave any mention of precip out of the STL TAF with this issuance. Unfortunately, the line of storms that has congealed near Jefferson City is tracking to the NE and it looks like the southern end of the line will scoot just north of both STL and SUS. Therefore I did include a brief VCTS at both terminals, and should any more storms develop on the southern flank of that line, I may have to throw in prevailing thunderstorms. BSH && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 70 88 70 87 / 40 5 5 40 Quincy 67 84 67 84 / 90 20 20 60 Columbia 68 85 67 84 / 80 5 10 50 Jefferson City 69 87 68 85 / 80 5 10 50 Salem 69 87 68 87 / 10 5 5 20 Farmington 68 85 68 83 / 20 5 5 30 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Oct 7, 3:53 PM CDT, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 353 PM CDT Sun Oct 7 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 353 PM CDT Sun Oct 7 2018 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely through this evening. A few of these storms may be severe through early evening. The main threats will be damaging winds to 60 mph, large hail and localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance for a few strong to severe thunderstorms again on Tuesday, especially Tuesday night. The main threat will be damaging winds to 60 mph. The chance for thunderstorms will persist through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through this evening. Byrd
In the hours before
Special weather statement, Oct 7, 3:20 PM CDT, 3 hours 21 minutes before
Special Weather Statement
National Weather Service St Louis MO
320 PM CDT SUN OCT 7 2018
MOZ060>062-065-072-073-072100-
St. Charles MO-Washington MO-Jefferson MO-Franklin MO-Warren MO-
Crawford MO-
320 PM CDT SUN OCT 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. CHARLES...
NORTHEASTERN CRAWFORD...NORTHWESTERN JEFFERSON...NORTHWESTERN
WASHINGTON...SOUTHEASTERN FRANKLIN AND SOUTHEASTERN WARREN COUNTIES
UNTIL 400 PM CDT...
At 320 PM CDT, Doppler radar was tracking a strong thunderstorm over
Miramiguoa Park, moving northeast at 40 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Washington, Union, Sullivan, Pacific, St. Clair, Gray Summit, Villa
Ridge, Parkway, Augusta, Miramiguoa Park, Lonedell, St. Cloud,
Stanton, Robertsville, Catawissa, Moselle and Piney Park.
This includes Interstate 44 in Missouri between exits 225 and 257.
This also includes Robertsville State Park and Meramec State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3819 9124 3864 9097 3851 9073 3848 9074
3848 9072 3847 9071 3847 9070 3846 9068
3845 9069 3845 9066 3847 9066 3846 9064
3809 9105
TIME...MOT...LOC 2020Z 214DEG 36KT 3821 9109
CarneySpecial weather statement, Oct 7, 3:53 PM CDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service St Louis MO
353 PM CDT SUN OCT 7 2018
MOZ061>063-065-072145-
St. Louis MO-St. Charles MO-Jefferson MO-Franklin MO-
353 PM CDT SUN OCT 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. CHARLES...
NORTHWESTERN JEFFERSON...EAST CENTRAL FRANKLIN AND SOUTHWESTERN ST.
LOUIS COUNTIES UNTIL 445 PM CDT...
At 353 PM CDT, Doppler radar was tracking a strong thunderstorm over
Villa Ridge, moving northeast at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
O'Fallon, St. Peters, Chesterfield, Wildwood, Ballwin, Wentzville,
Kirkwood, Maryland Heights, Manchester, Creve Coeur, Lake St. Louis,
Washington, Dardenne Prairie, Town and Country, Union, Eureka,
Ellisville, Ladue, Des Peres and Pacific.
This includes the following highways...
Interstate 44 in Missouri between exits 242 and 274.
Interstate 70 in Missouri between exits 212 and 217.
This also includes Babler Memorial State Park, Route 66 State Park,
Castlewood State Park, and Robertsville State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3844 9107 3855 9099 3855 9097 3859 9097
3886 9078 3862 9036 3829 9082
TIME...MOT...LOC 2053Z 223DEG 26KT 3843 9087
CarneySpecial weather statement, Oct 7, 5:57 PM CDT, 44 minutes before
Special Weather Statement National Weather Service St Louis MO 557 PM CDT SUN OCT 7 2018 MOZ048>050-072345- Cole MO-Osage MO-Callaway MO- 557 PM CDT SUN OCT 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLE...SOUTHEASTERN CALLAWAY AND OSAGE COUNTIES UNTIL 645 PM CDT... At 557 PM CDT, Doppler radar was tracking a strong thunderstorm over Taos, moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Jefferson City, Linn, Wardsville, Taos, Freeburg, Chamois, Westphalia, Rich Fountain, Meta, Mokane, Wainwright, Schubert, Portland, Koeltztown, Osage City, Osage Bend, Frankenstein, Tebbetts, Loose Creek and Bonnots Mill. This also includes Clarks Hill/Norton Historic Site. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3830 9219 3855 9217 3874 9171 3834 9166 TIME...MOT...LOC 2257Z 258DEG 18KT 3848 9205 Carney
Local storm report, Oct 7, 6:05 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
605 PM CDT SUN OCT 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HEAVY RAIN LAKE MYKEE 38.68N 92.10W
10/07/2018 M2.97 INCH CALLAWAY MO TRAINED SPOTTER
STORM TOTAL SO FAR.
&&
MABLocal storm report, Oct 7, 6:20 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
620 PM CDT SUN OCT 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 3 NNW TAOS 38.54N 92.10W
10/07/2018 M4.50 INCH COLE MO AMATEUR RADIO
STORM TOTAL SO FAR.
&&
MABSpecial weather statement, Oct 7, 6:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
641 PM CDT SUN OCT 7 2018
MOZ042-049>051-059-080030-
Montgomery MO-Gasconade MO-Audrain MO-Osage MO-Callaway MO-
641 PM CDT SUN OCT 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AUDRAIN...
MONTGOMERY...NORTHEASTERN CALLAWAY...NORTHEASTERN OSAGE AND NORTHERN
GASCONADE COUNTIES UNTIL 730 PM CDT...
At 641 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Wellsville to 6 miles southeast of Chamois.
Movement was northeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Montgomery City, Hermann, Wellsville, New Florence, Jonesburg,
Bellflower, Martinsburg, Buell, Big Spring, Mineola, Gasconade, High
Hill, Middletown, Rhineland, Morrison, McKittrick, Danville, Americus
and Portland.
This includes Interstate 70 in Missouri between exits 170 and 183.
This also includes Deutschheim Historic Site and Graham Cave State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3911 9168 3918 9142 3914 9141 3914 9126
3885 9126 3884 9142 3871 9142 3870 9137
3864 9137 3858 9173
TIME...MOT...LOC 2341Z 242DEG 28KT 3908 9160 3860 9169
CarneyThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 7:08 PM CDT | Special Weather Statement | LSX | Sainte Genevieve | 52 min |
| Oct 7, 5:33 AM CDT | Dense Fog Advisory | LSX | Boone, Callaway, Cole, Crawford, Franklin, Gasconade and 9 more | 3 hr |
| Oct 7, 2:14 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 46 min |
| Oct 7, 2:24 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery, Warren | 51 min |
| Oct 7, 2:55 PM CDT | Tornado Warning | LSX | Callaway, Cole, Osage | 22 min |
| Oct 7, 2:58 PM CDT | Special Weather Statement | LSX | Saint Charles | 47 min |
| Oct 7, 3:15 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 26 min |
| Oct 7, 3:20 PM CDT | Special Weather Statement | LSX | Franklin | 40 min |
| Oct 7, 3:53 PM CDT | Special Weather Statement | LSX | Saint Charles, Saint Louis | 52 min |
| Oct 7, 4:35 PM CDT | Areal Flood Advisory | LSX | Montgomery | 4 hr |
| Oct 7, 4:54 PM CDT | Flash Flood Warning | LSX | Montgomery | 5 hr |
| Oct 7, 5:38 PM CDT | Flash Flood Warning | LSX | Callaway | 5 hr |
| Oct 7, 5:57 PM CDT | Special Weather Statement | LSX | Osage | 48 min |
Nearby
Special Weather Statements in Missouri, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.